# SDR CA110929017

- Difficulty date: September 5, 2011
- Submitted: January 23, 2013
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Condition: Overheated
- Location: Magneto
- Component: Magneto
- Component part number: 105005561
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAGNETO WAS RECEIVED UNSERVICEABLE FOR REPAIR.  REPORTED LESS THAN 500 HOURS ON UNIT (NEW IN 2003) AND MAGNETO WAS DEAD AT MAGNETO DROP CHECK.  WHEN DISASSEMBLED THE DISTRIBUTOR GEAR ELECTRODE HAD ROTATED APPROX 60 DEGREES BACKWARDS FROM ITS ORIGINAL LOCATION.  THIS THEN FIRED THE WRONG CYLINDER CAUSING THE "DEAD" MAG CONDITION.  THE DISTRIBUTOR BLOCK BUSHING WAS EXTREMELY WORN DUE TO OVERHEATING. THE END OF THE GEAR ELECTRODE THAT HAS A TAB TO LOCK ITS POSITION RELATIVE TO THE NYLON DISTRIBUTOR GEAR HAD BEEN OVERHEATED AS WELL AND HAD MELTED ITS WAY AROUND THE NYLON GEAR. THE NYLON WASHER BETWEEN THE DISTRIBUTOR GEAR AND DISTRIBUTOR BLOCK WAS MELTED AS WELL. WE ARE UNABLE TO TELL IF THE BUSHING OVERHEATED THE GEAR, OR THE MOVEMENT OF THE GEAR ELECTRODE OVERHEATED THE BUSHING AND GEAR.  WE SUSPECT THAT A POSSIBLE LACK OF LUBRICATION MAY HAVE CAUSED THE OVERHEATING ISSUE. THE CUSTOMER PURCHASED AN EXCHANGE MAGNETO.
